Alert archive / Kansas / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 196, NWS Hastings, NE
NWS Hastings, NE issued this severe thunderstorm warning at Jun 23, 2013, 9:39 PM CDT for Jewell County, Kansas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2013, 9:39 PM CDT (02:39 UTC)
- Expired
- Jun 23, 2013, 10:30 PM CDT
- In force
- 51 min
- Issued by
- NWS Hastings, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 60.0 mph
County Jewell County, KS
The radar
The Grand Island radar (KUEX), 63 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 23, 8:35 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 2.7 hours before the alert went out and 231 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1203 J/kg
- Mixed-layer CIN
- -186 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:34 PM CDT, 3 hours 5 minutes earlier.
Area forecast discussion, Jun 23, 6:34 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 634 PM CDT SUN JUN 23 2013 .SHORT TERM...(THIS EVENING THROUGH MONDAY) ISSUED AT 317 PM CDT SUN JUN 23 2013 MORNING MAP ANALYSIS INDICATES QUASI ZONAL TO SOUTHWESTERLY MID TO UPPER LEVEL FLOW OVER THE WESTERN HALF OF THE CONUS...WITH A LONGWAVE RIDGE OVER THE EAST. A COUPLE OF MID LEVEL SHORT WAVES ARE ALSO NOTED...WITH ONE EXTENDING FROM THE UPPER MISSISSIPPI VALLEY INTO THE NORTHERN PLAINS...AND THE OTHER OVER THE SOUTHWESTERN CONUS. MID TO UPPER LEVEL JET ENERGY EXTENDS FROM THE WEST/SOUTHWESTERN CONUS...EAST/NORTHEAST INTO THE CENTRAL PLAINS...AND THEN NORTH INTO SOUTH CENTRAL CANADA BEFORE FLOWING EAST INTO SOUTHEASTERN CANADA AND PORTIONS OF THE NORTHEASTERN CONUS. MID TO UPPER LEVEL FLOW OVER OUR AREA MAXES OUT AT AROUND 60KTS BETWEEN 300MB AND 200MB PER 12Z SOUNDING DATA FROM KLBF AND KOAX. WATER VAPOR IMAGERY ALSO SHOWS THE AFOREMENTIONED MID LEVEL SHORT WAVES...ALONG WITH A PAIR OF CLOSED MID LEVEL LOWS. ONE SUCH LOW IS LOCATED OVER EASTERN ALBERTA AND WESTERN SASKATCHEWAN...AND THE OTHER IS OVER THE PACIFIC JUST OFF THE COAST OF THE NORTHWESTERN CONUS. AT THE SURFACE AN AREA OF LOW BAROMETRIC PRESSURE EXISTS OVER SOUTHWESTERN KANSAS...WITH A FRONTAL BOUNDARY EXTENDING NORTHEAST FROM THE LOW INTO NORTH CENTRAL KANSAS AND SOUTHEASTERN NEBRASKA. THE LOW LEVEL WIND FIELD ACROSS MUCH OF OUR CWA REMAINS FROM THE NORTHEAST FOR THE MOST PART...BUT LOCATIONS ACROSS OUR SOUTHEAST SUCH AS KK82...KK61...AND KHJH ARE ALL OBSERVING A SURFACE WIND FROM THE SOUTHEAST. GUIDANCE FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN SUGGESTS THE LOW LEVEL BAROCLINIC ZONE WILL PERSIST OVER SOUTHEASTERN PORTIONS OF OUR CWA THIS EVENING INTO TONIGHT BEFORE SURGING NORTH DURING THE DAY MONDAY. THERE ARE INDICATIONS...ESPECIALLY FROM HIGHER RESOLUTION MODELS SUCH AS THE NAM12...OF VERY SUBTLE MID LEVEL PERTURBATIONS MOVING OVERHEAD WITHIN THE MEAN FLOW THIS AFTERNOON AND THIS EVENING. CONFIDENCE ON SUCH A FEATURE PROMOTING PRECIPITATION PRODUCTION ACROSS OUR AREA THIS AFTERNOON AND EVENING REMAINS VERY LOW HOWEVER AND AS A RESULT...WILL CONTINUE RELEGATING ANY AFTERNOON AND EVENING POPS TO OUR SOUTH/SOUTHEASTERN CWA...IN CLOSEST PROXIMITY TO THE AFOREMENTIONED LOW LEVEL BAROCLINIC ZONE AND RESULTANT AXIS OF ENHANCED LOW LEVEL CONVERGENCE AND LIFT. AS FOR THE TIMING OF CONVECTIVE INITIATION THIS AFTERNOON AND EVENING...FORECAST PROXIMITY SOUNDINGS FROM THE NAM...OPERATIONAL GFS...AND RAP ALL SUGGEST A HEALTHY CAP PERSISTING THROUGH AT LEAST 00Z. GIVEN THIS...ITS HARD TO BUY INTO QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN...WHICH ALL SUGGEST WIDESPREAD PRECIPITATION WILL BE REALIZED ACROSS PORTIONS OF OUR SOUTHEAST BEFORE 00Z THIS EVENING. HRRR SIMULATED REFLECTIVITY LOOKS MUCH MORE REASONABLE...SUGGESTING VERY ISOLATED CONVECTION OCCURRING ACROSS OUR SOUTHEAST TOWARDS 00Z. GIVEN ALL THIS...CONFIDENCE IS VERY LOW THAT MUCH PRECIPITATION WILL BE REALIZED ACROSS OUR AREA PRIOR TO 00Z...BUT CANNOT COMPLETELY RULE OUT SUCH A SOLUTION AND WILL MAINTAIN ~20% POPS ACROSS OUR SOUTHEAST 23-00Z. 00Z AND BEYOND...FORECAST PROXIMITY SOUNDINGS SUGGEST THE CAPPING INVERSION WILL WEAKEN SOMEWHAT THUS MAKING CONVECTION SOMEWHAT MORE LIKELY...A SOLUTION SUPPORTED BY QPF FIELDS FROM THE NAM...OPERATIONAL GFS...EC...AND SREF-MEAN...AS WELL AS SIMULATED REFLECTIVITY FROM THE HRRR. GIVEN THIS...WILL GO AHEAD WITH SLIGHTLY HIGHER POPS...~%30...00-06Z ACROSS OUR SOUTHEAST. SHOULD SURFACE-BASED CONVECTION BE REALIZED THIS AFTERNOON AND/OR EVENING...THEN SEVERE WEATHER WILL LIKELY RESULT WITH DEEP LAYER MUCAPE VALUES IN THE 2000-4000J/KG WAITING FOR UPDRAFT PRODUCTION AND 30-35KTS OF DEEP LAYER BULK SHEAR FOR UPDRAFT ENHANCEMENT. CERTAINLY LARGE HAIL AND MICROBURST-RELATED WIND GUSTS WILL BE A THREAT...BUT ENHANCED HORIZONTAL VORTICITY IN THE VICINITY OF THE LOW LEVEL BAROCLINIC ZONE COULD ALSO PROMOTE ISOLATED TORNADIC ACTIVITY. WILL CONTINUE SUCH WORDING IN THE HWO AS A RESULT. HEADING INTO THE OVERNIGHT HOURS TONIGHT...THE AXIS OF A ~45KT 850MB JET STREAK IS EXPECTED TO DEVELOP ACROSS PORTIONS OF WESTERN AND CENTRAL KANSAS...WITH THE NOSE OF THIS LOW LEVEL JET MOVING INTO SOUTHERN PORTIONS OF OUR CWA BETWEEN 06Z AND 12Z. SHOULD DEEP CONVECTION BE ONGOING ALONG THE LOW LEVEL BAROCLINIC ZONE...THEN INCREASING LOW LEVEL THERMAL ADVECTION ALONG THE AXIS OF THE LOW LEVEL JET COULD CERTAINLY HELP INCREASE SPATIAL COVERAGE OF SAID CONVECTIVE ACTIVITY. ALSO...IN ADDITION TO POSSIBLE THUNDERSTORM ACTIVITY OVER PORTIONS OF OUR CWA THIS AFTERNOON AND EVENING...THUNDERSTORMS ALSO REMAIN POSSIBLE OVER THE CENTRAL HIGH PLAINS. SHOULD HIGH PLAINS CONVECTION DEVELOP THIS AFTERNOON/EVENING AND MOVE EAST TOWARDS OUR AREA TONIGHT...ADDITIONAL SHOWER AND THUNDERSTORM ACTIVITY COULD BE REALIZED OVER OUR AREA TONIGHT...ESPECIALLY OUR WEST. THIS IS A SOLUTION SUPPORTED BY THE NAM...OPERATIONAL GFS...SREF-MEAN...AND HRRR. GIVEN ALL THIS...WENT AHEAD WITH RELATIVELY HIGHER POPS ACROSS MUCH OF THE CWA STARTING AROUND 06Z. SEVERE WEATHER COULD CERTAINLY BE POSSIBLE DURING THE EARLY PART OF THE OVERNIGHT HOURS AS THE MORE ROBUST CONVECTION FROM EARLIER IN THE EVENING...SHOULD IT DEVELOP...MAINTAINS ITSELF. THAT BEING SAID...BARRING THE DEVELOPMENT OF AN MCS ACROSS THE REGION...CONVECTIVE ACTIVITY SHOULD WANE IN INTENSITY AS POTENTIAL INSTABILITY DECREASES 06Z ONWARD. THERE COULD SOME LINGERING SHOWER AND THUNDERSTORM ACTIVITY ACROSS OUR AREA AROUND SUNRISE MONDAY...BUT OTHERWISE MONDAY DURING THE DAY IS EXPECTED TO REMAIN DRY FOR THE MOST PART AS THE WARM FRONT SURGES NORTH AND AN OVERALL LACK IN KINEMATIC FORCING OVERTAKES THE AREA. AT THIS TIME THE ONLY REAL THREAT FOR PRECIPITATION DURING THE DAY MONDAY APPEARS AS THOUGH IT WILL RESIDE OVER OUR SOUTHWESTERN CWA DURING THE LATE AFTERNOON AND EVENING HOURS...WHICH IS WHERE AND WHEN GUIDANCE SUGGESTS AN ADVANCING LOW LEVEL DRY LINE WILL BULGE EAST. AN AREA OF LOCALLY ENHANCED CONVERGENCE AND LIFT IN THE VICINITY OF THIS DRY LINE BULGE...WORKING IN CONCERT WITH DIABATIC HEATING...MAY BE ENOUGH TO INITIALIZE ISOLATED SHOWER AND THUNDERSTORM DEVELOPMENT AND AS A RESULT...~20% POPS ARE FORECAST 21Z MONDAY THROUGH 00Z TUESDAY ACROSS OUR SOUTHWEST. SHOULD THUNDERSTORM ACTIVITY BE REALIZED LATE MONDAY AFTERNOON AND/OR EVENING...THEN DEEP LAYER MUCAPE VALUES OF 2000-3000J/KG...ALONG WITH DEEP LAYER BULK SHEAR VALUES OF ~30KTS...WILL BE AVAILABLE FOR UPDRAFT PRODUCTION AND ENHANCEMENT. GIVEN THIS...WILL GO AHEAD AND HIGHLIGHT THE THREAT FOR ISOLATED SEVERE WEATHER ACROSS OUR SOUTHWEST MONDAY AFTERNOON AND EVENING. FINALLY...INCREASING SOUTHERLY FLOW WILL LIKELY BE OBSERVED MONDAY AFTERNOON ONCE THE SURFACE WARM FRONT SURGES NORTH. GUIDANCE SUGGESTS A SUSTAINED WIND OF ~24KTS...WITH HIGHER GUSTS APPROACHING 35KTS...WILL BE REALIZED PRIMARILY ACROSS NORTH CENTRAL KANSAS. AS A RESULT...WILL CONTINUE MENTIONING SUCH CONDITIONS IN THE HWO. .LONG TERM...(MONDAY NIGHT THROUGH SUNDAY) ISSUED AT 317 PM CDT SUN JUN 23 2013 MONDAY NIGHT...A VORT MAX LOCATED OVER THE HIGH PLAINS WILL TRACK EAST ACROSS THE FORECAST AREA. THUNDERSTORMS THAT INITIALLY FORM ACROSS THE HIGH PLAINS DURING THE MONDAY AFTERNOON HOURS WILL SLIDE EAST DURING THE EVENING AND OVERNIGHT HOURS...AND IF THEY HOLD TOGETHER MAY BRING RAIN TO PORTIONS OF THE FORECAST AREA. IN ADDITION TO RAIN...SOME OF THESE THUNDERSTORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING WINDS POSSIBLE DURING THE EVENING HOURS. INSTABILITY IS HIGH AND DEEP LAYER SHEAR IS MORE MODEST BUT SUFFICIENT FOR SEVERE STORMS. THE LIMITING FACTOR WILL BE THE WARM MID LEVEL CAP AND THUS CONFIDENCE IN THUNDERSTORM DEVELOPMENT AND COVERAGE IS STILL FAIRLY LOW WITH SLIGHT POPS. THE 12Z ECMWF AND 12Z NAM FAVOR OUR WEST AND NORTH FOR STORMS...WHILE THE 12Z GFS HIGHLIGHTS OUR SOUTHEASTERN ZONES. THE ECMWF AND NAM MAKE MORE SENSE WITH FAVORING NORTH AND WEST ZONES BASED ON THE EXPECTED UPPER WAVE LOCATION AND THE INCREASING STRENGTH OF THE CAP AS YOU HEAD SOUTH. TUESDAY AND WEDNESDAY...THE PATTERN WILL BE FAIRLY ZONAL WITH ALL OF THE BETTER UPPER FLOW AND SHORT WAVES TRACKING ACROSS THE NORTHERN TIER STATES. AN UPPER RIDGE WILL SLOWLY BEGIN TO BUILD ACROSS THE SOUTHWEST CONUS STARTING ON WEDNESDAY. A SFC TROUGH AXIS WILL TRACK EAST THROUGH OUR FORECAST AREA LATE ON TUESDAY AND TURN THE WINDS TO NORTHERLY BY WEDNESDAY. HOWEVER...A STRONG CAP SHOULD RESULT IN DRY CONDITIONS FOR MOST AREAS AND WILL CONTINUE TO CALL FOR A DRY FORECAST...BUT CAN NOT COMPLETELY RULE OUT AN ISOLATED THUNDERSTORM...HENCE THE 10 PERCENT POPS. TUESDAY WILL BE SCORCHER WITH HIGHS WELL INTO THE 90S ACROSS NEBRASKA TO OVER 100 ACROSS MUCH OF NORTHERN KANSAS. TEMPERATURES WILL FALL A FEW DEGREES WITH THE NORTH WINDS ON WEDNESDAY...BUT CONTINUE TO EXPECT 90S FOR HIGHS. THURSDAY THROUGH SUNDAY...THERE IS A SHIFT IN THE UPPER PATTERN AS AN UPPER RIDGE STRENGTHENS ACROSS THE ROCKIES AND AN UPPER TROUGH PERSISTS ACROSS THE EASTERN CONUS. THIS WILL RESULT IN NORTHWESTERLY FLOW ALOFT FOR OUR FORECAST AREA. MOST AREAS WILL BE DRY THROUGHOUT THIS PERIOD GIVEN A LACK OF FORCING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON THURSDAY INTO THURSDAY NIGHT...BUT MOST RESENT MODEL RUNS ARE STARTING TO BACK OFF OF THIS ALREADY RATHER SLIGHT CHANCE OF PRECIPITATION. ANOTHER WEAK COOL FRONT WILL TRY TO WORK ITS WAY THROUGH AT SOME POINT THURSDAY NIGHT OR FRIDAY...BUT THURSDAY SHOULD STILL BE A HOT DAY WITH 90S ACROSS NEBRASKA TO NEAR 100 IN KANSAS. THE COOLER WEATHER WILL SETTLE IN ON FRIDAY AND SATURDAY WITH EASTERLY TO NORTHEASTERLY SFC WINDS. THIS COOLER FETCH SHOULD DROP HIGHS BACK INTO THE LOWER AND MID 90S ON FRIDAY...AND THEN 80S ACROSS NEBRASKA TO LOWER 90S OVER KANSAS ON SATURDAY. TEMPERATURES BEGIN TO WARM BACK UP ON SUNDAY WITH EVERYONE BACK IN THE 90S. OVERALL...TEMPERATURES WILL NOT VARY THAT MUCH AND REMAIN RATHER TOASTY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING) ISSUED AT 622 PM CDT SUN JUN 23 2013 CIGS AT KGRI HAVE INTERMITTENTLY DROPPED TO MVFR...BUT LOOK FOR OVERALL SCATTERED MVFR TO VFR CLOUDS THIS EVENING. WINDS WILL BE LIGHT AND VARIABLE AS A WARM FRONTAL BOUNDARY RESIDES JUST SOUTH OF THE TERMINAL. AN OUTSIDE OF THUNDERSTORMS EXIST DURING THE OVERNIGHT HOURS AS CONVECTION ALONG THE HIGH PLAINS ROLLS EASTWARD. AS THE WARM FRONT LIFTS NORTH...SOUTHERLY WINDS WILL INCREASE ON MONDAY WITH GUSTS NEAR 25KTS POSSIBLE. CLOUDS SHLD REMAIN AT VFR LEVELS. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && SHORT TERM...BRYANT LONG TERM...WESELY AVIATION...FAY
Hazardous weather outlook, Jun 23, 8:23 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE HASTINGS NE 823 PM CDT SUN JUN 23 2013 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 241200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 823 PM CDT SUN JUN 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TONIGHT. THUNDERSTORMS ARE POSSIBLE THROUGH THE NIGHT AND SEVERE STORMS ARE POSSIBLE. THE PRIMARY HAZARDS FROM THE STORMS WILL BE LARGE HAIL TO AROUND THE SIZE OF GOLF BALLS...THUNDERSTORM WIND GUSTS TO AROUND 70 MPH...AND LOCALLY HEAVY RAINFALL IN EXCESS OF ONE INCH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ON MONDAY...A SUSTAINED SOUTH OF 25 TO AROUND 30 MPH...WITH GUSTS TO AROUND 40 MPH...ARE FORECAST ACROSS PORTIONS OF NORTH CENTRAL KANSAS. ISOLATED THUNDERSTORM ACTIVITY WILL BE POSSIBLE DURING THE LATE AFTERNOON AND EVENING HOURS ON MONDAY...PRIMARILY FOR LOCATIONS SOUTHWEST OF A LINE FROM LEXINGTON TO ALMA IN NEBRASKA...TO STOCKTON IN KANSAS. THE SLIGHT CHANCE FOR THUNDERSTORMS WILL THEN EXPAND ACROSS MOST OF THE OUTLOOK AREA MONDAY NIGHT. STRONG TO SEVERE WEATHER WILL BE POSSIBLE SHOULD THUNDERSTORM ACTIVITY BE REALIZED...WITH HAIL TO AROUND THE SIZE OF QUARTERS AND THUNDERSTORM WIND GUSTS TO AROUND 60 MPH BEING THE PRIMARY SEVERE WEATHER THREATS. BEYOND MONDAY NIGHT...THE NEXT THUNDERSTORM CHANCE ARRIVES THURSDAY INTO THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
In the hours before
Special weather statement, Jun 23, 8:31 PM CDT, 1 hour 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HASTINGS NE 831 PM CDT SUN JUN 23 2013 KSZ006-240200- SMITH KS- 831 PM CDT SUN JUN 23 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SMITH COUNTY UNTIL 900 PM CDT... AT 829 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHEAST OF PORTIS...OR 30 MILES NORTHWEST OF BELOIT...MOVING NORTHEAST AT 15 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... LEBANON... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3983 9862 3981 9850 3957 9851 3957 9878 TIME...MOT...LOC 0131Z 220DEG 13KT 3965 9862 FAY
Special weather statement, Jun 23, 8:57 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
857 PM CDT SUN JUN 23 2013
KSZ007-240230-
JEWELL KS-
857 PM CDT SUN JUN 23 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN JEWELL COUNTY UNTIL 930
PM CDT...
AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 8 MILES SOUTH OF LEBANON...OR 27 MILES NORTHWEST
OF BELOIT...MOVING NORTHEAST AT 15 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
ESBON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3963 9850 3973 9851 3982 9850 3994 9844
3980 9821
TIME...MOT...LOC 0157Z 220DEG 13KT 3970 9851
FAYLocal storm report, Jun 23, 9:17 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
917 PM CDT SUN JUN 23 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0914 PM HAIL 8 S LEBANON 39.69N 98.56W
06/23/2013 E1.50 INCH SMITH KS TRAINED SPOTTER
MOSTLY QUARTER SIZE HAIL WITH A FEW NEAR PING PONG BALL
SIZE.
&&
SALTZMANThe office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:15 AM CDT | Severe Thunderstorm Warning | GID | Dawson, Furnas, Gosper | 45 min |
| Jun 24, 2:58 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Dawson, Gosper, Phelps | 47 min |
| Jun 24, 3:46 AM CDT | Severe Thunderstorm Warning | GID | Buffalo, Kearney, Phelps | 44 min |
| Jun 24, 4:24 AM CDT | Special Weather Statement | GID | Adams, Franklin, Kearney, Webster | 51 min |
| Jun 24, 5:29 AM CDT | Special Weather Statement | GID | Franklin | 31 min |
| Jun 24, 5:30 AM CDT | Special Weather Statement | GID | Furnas | 30 min |
| Jun 23, 8:31 PM CDT | Special Weather Statement | GID | Smith | 29 min |
| Jun 23, 8:57 PM CDT | Special Weather Statement | GID | Jewell | 33 min |
| Jun 23, 9:04 PM CDT | Severe Thunderstorm Warning | GID | Jewell, Smith | 41 min |
| Jun 24, 6:12 AM CDT | Special Weather Statement | GID | Smith | 33 min |
| Jun 24, 7:22 AM CDT | Special Weather Statement | GID | Jewell | 38 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.